What can be done about sores on my head from chemotherapy?
I have just had my 4th chemo (C H O P) for non-hodgkins lymphoma, and this week I have sores on the back of my head. I took my wig off 48 hours ago. Can anything be done?
CHOP chemotherapy is a combination of standard chemo drugs and a targeted drug called Rituxan. The standard drugs do not tend to cause skin reactions, but the Rituxan is more likely to do so. The following are some of the skin effects of this drug are:
"¢Possible itching peeling and blistering of skin on the hands and feet
"¢Folliculitis of the scalp. (Inflammation of the hair follicules)
I would believe that the folliculitis of the scalp and the itching and peeling and blistering of the skin are the most likely to approximate what you are experiencing. If the lesions are draining we use Domeboro's soaks. If they are dry and just irritated we use Aloe vera lotion plus either cortisone and/or benadryl cream for itching. If they are not bothering you, we use aloe vera cream as a healing agent. If they are infected, you might want to use either an oral or a topical antibiotic.
My mom is receiving chemo (taxotere + cisplatin) and got sores on her head about 2 1/2 weeks after the first treatment. It's been difficult to have diagnosed and/or find information online, but I found this article and it seems to explain what's going on: http://vgrd.blogspot.com/2008/12/folliculitis-in-patient-on-chemotherapy.html
One website recommended applying warm compresses to relieve the discomfort... I also picked up some all natural soap and tea tree oil lotion yesterday for her to try. We'll let you know if/how these remedies work.
Hi Kate I just recently completed my second chemo treatment without too many side efects. suddenly I have these infected headsores and went to the doctor. They are infected hair follicales and caused by the steroids. The steroids are an absolute necessity of the trearment so we can't eliminate them so she did perscribe an anti-biotic. I am on my 4th day and it seems to be working. I still use corticone because there is still itching the bad news for me is it might flare up again after my next chemo. Good luch.....it does get better!
I am a licensed cosmetologist, and have found in dealing with several chemo patients, including myself, a product you can apply topically. This product is nioxin scalp therapy. It is very soothing for soreness and headaches caused by chemo. It has natural peppermint oils and herbs that are very cooling to the scalp. It is available anywhere nioxin products are sold.
I had dozens of sores some open and bleeding since I started Plaquenil and Methotrexate, I checked online and I found many people going through chemo used tea tree oil on the sores. AMAZING! I used 100% tea tree oil (2 drops) on a slightly moist cottonball and within 8 hours huge difference within 2 days they were gone. Slight tingle or burn on open wounds. I would highly recommend this just check with your M.D. first and if any allergies to tea tree oil, then do not use.
I had an itchy rash on my scalp after my second dose of chemo and where my hair had fallen out. I used E45 shampoo, applied witch hazel gel and left my head uncovered at night. It started to feel better within a couple of days and after a week has completely cleared up. I would try witch hazel on only a small area at first. I checked this out with the hospital first and they thought that witch hazel was a good idea and also recommended sudocreme. Hope this works for you.
Stay Connected With Caring.com
Get news & tips via e-mail